Alert archive / Oklahoma / Special Weather Statements in 2019
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 4, 2019, 7:37 AM CDT for Carter County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 7:37 AM CDT (12:37 UTC)
- Expired
- Jun 4, 2019, 8:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
County Carter County, OK
The radar
The Norman radar (KTLX), 124 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
436 WWUS84 KOUN 041237 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 737 AM CDT Tue Jun 4 2019 OKZ045-046-041315- Carter OK-Jefferson OK- 737 AM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Carter and northeastern Jefferson Counties Until 815 AM CDT... AT 734 AM CDT, a strong thunderstorm was located near Healdton, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... LAT...LON 3411 9748 3425 9761 3440 9739 3426 9709 TIME...MOT...LOC 1234Z 234DEG 25KT 3426 9747 $$ SIX
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 4, 6:28 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 4, 6:28 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Norman OK 628 AM CDT Tue Jun 4 2019 .DISCUSSION... 12Z TAFs. && .AVIATION... Showers and thunderstorms will affect KOKC, KOUN and KLAW with some light rain over KPNC this morning. These will move southeast of these airports through the morning. Widely scattered showers and thunderstorms may redevelop this afternoon, but probabilities at any particular airport are not high enough to warrant a TEMPO or PROB30 group. Storm chances increase in the west late this evening or most likely after midnight. && .PREV DISCUSSION... /issued 447 AM CDT Tue Jun 4 2019/ DISCUSSION... The frustration of model performance continues in this pattern as no models handled this morning's convection very well at all. Overall there still should be some weakening trend as 850 mb flow is veering and outflow is pushing out ahead of the storms and the decrease in lightning does seem to be supporting that idea. But given trends overnight, expect some persistence into the post- sunrise hours, then decreasing precipitation coverage later in the morning. But with models not handling the current precipitation well, do not have high confidence in forecast evolution going forward as we will now have some residual convective boundary from the outflow from these storms that the current models will not have. Have general slight chance POPs out there for this afternoon as widely scattered storms are certainly possible. Storm chances increase from west to east again tonight with the next round of convection moving off the High Plains. The main upper low over the southwest United States will begin moving toward the Plains Wednesday Night into Thursday, and this will at least give us some specific forcing to key on for some higher confidence in precipitation chances, although the trend has been for this to approach slightly later than previous forecasts, and the most widespread and heaviest precipitation will likely be Wednesday night into Thursday. Storm chances decrease late this week as weak upper-level ridging builds over the Plains. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 67 82 66 / 50 20 60 60 Hobart OK 88 67 83 65 / 50 40 50 60 Wichita Falls TX 88 70 84 68 / 30 40 50 60 Gage OK 88 62 82 61 / 20 30 30 60 Ponca City OK 88 67 83 65 / 60 20 50 40 Durant OK 88 71 83 68 / 20 30 60 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Jun 4, 5:01 AM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 501 AM CDT Tue Jun 4 2019 OKZ004>048-050>052-TXZ083>090-051015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 501 AM CDT Tue Jun 4 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today And Tonight... .Thunderstorms... Thunderstorms this morning will slowly move southeast. The probability of severe weather is low with these storms although some small hail and gusty winds will be possible. Scattered thunderstorms are likely to develop again this afternoon across Oklahoma and north Texas. Additional storms will once again develop on the High Plains this afternoon and move into Oklahoma and north Texas this evening. There is a marginal risk of severe storms this afternoon through overnight generally north and west of a line from Shawnee to Norman to Fort Cobb to Altus Oklahoma to Knox City Texas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorms remain possible through Friday. The highest chance for widespread thunderstorms will be Wednesday Night into early Friday morning. Heavy rainfall and areas of flooding will be possible with these thunderstorms, especially Wednesday night through Friday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 4, 5:34 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
534 AM CDT Tue Jun 4 2019
OKZ024-025-028-029-041100-
Oklahoma OK-Canadian OK-Cleveland OK-McClain OK-
534 AM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Oklahoma...southeastern
Canadian...northwestern Cleveland and northwestern McClain Counties
Until 600 AM CDT...
AT 529 AM CDT, strong thunderstorms were along a line extending from
near northern Oklahoma City to near Mustang, moving southeast at 20
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
LAT...LON 3525 9752 3532 9767 3534 9767 3533 9769
3541 9788 3567 9749 3559 9714
TIME...MOT...LOC 1029Z 296DEG 19KT 3558 9742 3541 9769
ZwinkSpecial weather statement, Jun 4, 5:59 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 559 AM CDT Tue Jun 4 2019 OKZ023-027-041115- Grady OK-Caddo OK- 559 AM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR west central Grady and southeastern Caddo Counties Until 615 AM CDT... AT 556 AM CDT, a strong thunderstorm was located 5 miles south of Anadarko, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Frequent cloud to ground lightning... PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3488 9827 3505 9834 3518 9806 3493 9796 TIME...MOT...LOC 1056Z 250DEG 15KT 3500 9823 Zwink
Special weather statement, Jun 4, 6:06 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
606 AM CDT Tue Jun 4 2019
OKZ025-029-041130-
Oklahoma OK-Cleveland OK-
606 AM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR south central Oklahoma and
northern Cleveland Counties Until 630 AM CDT...
AT 605 AM CDT, a strong thunderstorm was located over northwestern
Norman, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3515 9741 3526 9756 3529 9756 3551 9739
3533 9715
TIME...MOT...LOC 1105Z 221DEG 20KT 3527 9744
ZwinkSpecial weather statement, Jun 4, 6:12 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
612 AM CDT Tue Jun 4 2019
OKZ025-029-041145-
Oklahoma OK-Cleveland OK-
612 AM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma and
northeastern Cleveland Counties Until 645 AM CDT...
AT 610 AM CDT, a strong thunderstorm was located over northwestern
Norman, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3517 9739 3529 9756 3556 9734 3542 9714
3535 9714
TIME...MOT...LOC 1110Z 221DEG 19KT 3529 9742
ZwinkSpecial weather statement, Jun 4, 6:14 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 614 AM CDT Tue Jun 4 2019 OKZ027-028-041145- Grady OK-McClain OK- 614 AM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR central Grady and west central McClain Counties Until 645 AM CDT... AT 610 AM CDT, a strong thunderstorm was located near Chickasha, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... Frequent cloud to ground lightning... PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3490 9791 3502 9808 3529 9785 3511 9761 TIME...MOT...LOC 1110Z 225DEG 20KT 3502 9793 Zwink
Special weather statement, Jun 4, 7:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 737 AM CDT Tue Jun 4 2019 OKZ045-046-041315- Carter OK-Jefferson OK- 737 AM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Carter and northeastern Jefferson Counties Until 815 AM CDT... AT 734 AM CDT, a strong thunderstorm was located near Healdton, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... LAT...LON 3411 9748 3425 9761 3440 9739 3426 9709 TIME...MOT...LOC 1234Z 234DEG 25KT 3426 9747 SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:43 PM CDT | Areal Flood Warning | OUN | Atoka, Bryan | 3 hr |
| Jun 3, 8:08 PM CDT | Special Weather Statement | OUN | Atoka | 52 min |
| Jun 3, 8:31 PM CDT | Special Weather Statement | OUN | Bryan | 44 min |
| Jun 3, 8:42 PM CDT | Special Weather Statement | OUN | Murray | 48 min |
| Jun 3, 10:36 PM CDT | Special Weather Statement | OUN | Harper | 39 min |
| Jun 3, 11:02 PM CDT | Special Weather Statement | OUN | Woods | 43 min |
| Jun 3, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 3, 11:32 PM CDT | Special Weather Statement | OUN | Harper | 43 min |
| Jun 3, 11:59 PM CDT | Special Weather Statement | OUN | Alfalfa | 31 min |
| Jun 4, 12:14 AM CDT | Special Weather Statement | OUN | Harper, Woodward | 46 min |
| Jun 4, 12:33 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 42 min |
| Jun 4, 12:37 AM CDT | Special Weather Statement | OUN | Alfalfa | 23 min |
| Jun 4, 12:59 AM CDT | Special Weather Statement | OUN | Ellis, Woods, Woodward | 46 min |
| Jun 4, 1:04 AM CDT | Special Weather Statement | OUN | Alfalfa | 41 min |
| Jun 4, 1:43 AM CDT | Special Weather Statement | OUN | Alfalfa, Ellis, Major, Woods, Woodward | 47 min |
| Jun 4, 1:50 AM CDT | Special Weather Statement | OUN | Grant | 40 min |
| Jun 4, 2:30 AM CDT | Special Weather Statement | OUN | Grant | 45 min |
| Jun 4, 2:34 AM CDT | Special Weather Statement | OUN | Blaine, Custer, Dewey, Major, Roger Mills | 41 min |
| Jun 4, 3:14 AM CDT | Special Weather Statement | OUN | Garfield, Kay, Noble | 46 min |
| Jun 4, 3:20 AM CDT | Special Weather Statement | OUN | Blaine, Kingfisher, Logan | 40 min |
| Jun 4, 3:22 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey, Roger Mills | 38 min |
| Jun 4, 4:06 AM CDT | Special Weather Statement | OUN | Canadian, Oklahoma | 24 min |
| Jun 4, 4:12 AM CDT | Special Weather Statement | OUN | Beckham | 33 min |
| Jun 4, 4:42 AM CDT | Special Weather Statement | OUN | Washita | 33 min |
| Jun 4, 5:34 AM CDT | Special Weather Statement | OUN | Oklahoma | 26 min |
| Jun 4, 5:59 AM CDT | Special Weather Statement | OUN | Grady | 16 min |
| Jun 4, 6:06 AM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| Jun 4, 6:12 AM CDT | Special Weather Statement | OUN | Cleveland | 33 min |
| Jun 4, 6:14 AM CDT | Special Weather Statement | OUN | Grady | 31 min |
| Jun 4, 7:40 AM CDT | Special Weather Statement | OUN | Jefferson | 35 min |
| Jun 4, 8:56 AM CDT | Areal Flood Advisory | OUN | Johnston, Marshall | 6 hr |
| Jun 4, 9:42 AM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Johnston, Love, Marshall | 3 hr |
| Jun 4, 11:04 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Johnston | 116 min |
| Jun 4, 9:23 AM CDT | Areal Flood Advisory | OUN | Archer, Clay | 3 hr |
| Jun 4, 11:01 AM CDT | Areal Flood Advisory | OUN | Archer, Clay | 119 min |
| Jun 4, 12:23 PM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.